# SDR CA000410034

- Difficulty date: March 23, 2000
- Submitted: January 19, 2001
- Operation: Air carrier
- Make and model: Piper PA-31
- Aircraft time: 8,685 hours
- Engine: Lyc TIO540A2B
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire
- Part number: HA8E
- Condition: Corroded
- Location: Lt Mlg Ww
- Component: Heater, Janitrol, B304039D59
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, M
- Precautionary procedure: H, D

## Discrepancy

(CAN)  SMOKE AT NOSE OF AIRCRAFT AT START.  MAINTENANCE GROUND BLOWER FAILED TO START.  FURTHER INVESTIGATION FOUND A BROKEN WIRE INSIDE A BUTT SPLICE (AMP320559) IN A SPLICED SECTION OF THE WIRE HA8E CONNECTING LANDING GEAR SAFETY SWITCH TO WIRE H7CF IN WING TO PIN 6 ON HEATER BUSS BAR.  SUBMITTER OBSERVED THAT BROKEN WIRE RUNS ALONG LANDING GEAR STRUT THEREFORE IS SUBJECT TO WEATHER, MUD, SNOW ETC. WHICH COULD SUBJECT THE WIRE TO PREMATURE DETERIORATION. AIRCRAFT HAD BEEN PRESSURE WASHED WHICH COULD HAVE BROKEN THE  WEAKENED SPLICE.  WIRING REPAIRED.
